MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION COSEAL; SEALANT,POLYMERIZING

BAXTER HEALTHCARE CORPORATION COSEAL; SEALANT,POLYMERIZING
Catalog Number 934071
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Five days prior to the receipt of this report, the patient underwent a thoracotomy (pulmonary artery banding) procedure wherein coseal surgical sealant was applied.Three days later the patient developed a two-stage pulse arrhythmia upon awakening.Analgesia was added and the patient was monitored.Circulation was stable.Two days later sedation was terminated and the two stage pluse did not reoccur.The following day the patient was transferred to a general medical unit.An echocardiogram was performed, and a small amount of pericardial fluid was found around the entire circumference of the heart.Diastolic dimension is less than 1mm.Two days after that, a follow up echocardiogram was performed, and a pericardial effusion was observed around the entire heart.The diastolic dimension was about 7 mm, which had rapidly increased compared to the day before yesterday.Emergency drainage was performed.A median subcutaneous incision of about 4 cm was made to reach the pericardial sac at the diaphragmatic plane, resulting in a clear red pale bloody pericardial effusion.The pericardial effusion drained approximately 35 ml.Since there was no persistent bleeding in the pericardial sac, a 15fr drain was placed in the pericardial sac and the wound was opened and closed.The patient was hospitalized for an unspecified amount of time and has since recovered from the events.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
H11: a batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
COSEAL
Common Device Name
SEALANT,POLYMERIZING
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - HAYWARD
2024 w winton ave
hayward CA 94545
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19657698
Report Number1416980-2024-03351
Device Sequence Number15088186
Product Code NBE
UDI-Device Identifier05413765404627
UDI-Public(01)05413765404627(17)241213(10)HA240101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Catalogue Number934071
Device Lot NumberHA240101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COSEAL SPRAY SET; SPRAY SET REGULATOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight4 KG